Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Pimples, taken Isotropin, laser treatment done. Permanent cure?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I have done laser treament for pimples. I have done nearly 4 sitting for the same in six months. along with Isotropin 40. but after this i am facing pimples problm again. My skin has grown more worst. previously i used to get pop up only in period day but now i m getting pimples continuolsy. please help as i have spend a huge sum on this. Rgds XXXXXXX
Posted Mon, 23 Apr 2012 in Acne
Answered by Dr. Bharat Chawda 2 hours later

Thank you for posting the query,

Pimples have multifactorial cause and therefore one has to find the exact cause of it.
It can be because of wrong use of soaps to moisturizers or any fairness creams which one is using , to hormonal disturbances if anybody has .

So,a complete work up is necessary in all patients. Also one should remember that its not a short course treatment, but a matter of say 6 months or so if pimples are sever .

Since you said you get pimples especially in and around your periods ,this would mean that you should get a hormonal profile done. Also look for other features of hormonal imbalance in body, like weight gain, irregular periods, facial hair & scalp hair loss. If you have any of these then get a hormonal profile done. In such cases conventional treatment for acne would not work and one needs hormonal tablets to cure acne.

In case you don't have any hormonal imbalance & you don't respond to conventional treatment(antibiotics) , then one can take retinoids. Retinoids (isotropin) is what you had taken . Its a wonderful medicine for acne , provided one gets all the relevant investigations and takes care of all the precautions associated with it. According to the body weight one needs to take a cumulative dose of approx 120mg per kg body weight. This would come at-least 6 months(or may be more) depending upon your weight.
The only reason one would not respond to retinoids would be that an insufficient dose has been given (as far as full course is concerned) or may be that one has hormonal imbalance .
Along with the above treatment you would also require topical cream to apply & a proper anti acne soap to use.

I am sorry to say but I don't feel that there is any need of lasers in treating acne. According to me this is often a money making device at various laser clinics. Many a times you don't see any dermatologist counselling you at such clinics .The use of lasers come only if one has acne scars or pits.

My suggestion here would be to check out for other features of hormonal disturbance in your body .Consult a competent dermatologist/gynecologist or a endocrinologist and get your self diagnosed properly. If it shows any positive findings then I am sure your doctor would suggest you hormonal medicines which would help healing your acne too.

I would also advise you to stop all cosmetic creams if you are using on face. Drink plenty of water and avoid squeezing of pimples .

Hope I have answered your query & the information provided is useful in understanding about acne.Should you have any additional concerns regarding this issue I would be happy to address them.


Dr.Bharat chawda
Above answer was peer-reviewed by
Follow-up: Pimples, taken Isotropin, laser treatment done. Permanent cure? 11 hours later
Thank you Dr. XXXXXXX Your reply has really answered most of my queries. Its true that I have lost a huge amount of money on Laser. I do have problems like facial hair & scalp hair loss. I have taken Isotropin for nearly Six months which has given me problemm like piles (Fisure). So I guess I have harmonel impblance prob. I do have oily skin and drandruff. So in my case there are multiple causes. I am 30 + (Age). Do you still think that I have harmonal imbalance prob? And if yes can you tell me how can I go for hormonal profile done? Please hel[ as I am getting married in XXXXXXX 2012.
Answered by Dr. Bharat Chawda 6 hours later

Thank you for writing back.

As you said, you have facial hair and scalp hair loss which goes towards hormonal imbalance.

I would like to few more things to guide you better.

1. Are your menstrual cycles regular?
2. Kindly mention your weight as well.

If you have menstrual irregularity, then kindly get a ultrasound done of lower abdomen to rule out PCOD (Polycystic ovary disease). Other blood test which you would require are LH/FSH ratio, Serum Testosterone, DHEA-S (Dehydroepiandrosterone) & Serum insulin level. Any alteration in this would mean that you would require a hormonal treatment.

I would suggest you to consult a Dermatologist/Gynecologist or Endocrinologist, they would help you get a complete hormonal analysis done as mentioned above.

You have a short time left since you are getting married in January ,as usually we give these medicines for at-least 9-10 months.These medicines are nothing but low dose oral contraceptive pills & anti androgens .

If you have taken 40 mg isotropin for 6 months, that would mean that you have taken a satisfactory dose. But in-spite of this you had a relapse ( probably for the reason that you have hormonal imbalance).

If you can reply me with the answers, I would be able to suggest you better.

Awaiting for your reply.

Dr.Bharat chawda
Above answer was peer-reviewed by
Follow-up: Pimples, taken Isotropin, laser treatment done. Permanent cure? 1 hour later
Thank you Sir.
Well My menstrual cycles are regular. In my early age they were very irrgular. every 15 days, sometimes after 3 days..n so. But i have taken some piles which comes in a thin bottle, I don't remember the name now, that too i have taken for a long time say some eight months. I have a heavy flow n untollerable pain that I cannot survive without a pain kiiller like cycloflame. But ooffcource they are regular now .
I have also done sonography to get the cause of my irregular metrual cycles. But the reports were nil.

But offcource they are regular now .

My weight is 48 KGS and my height is 5.3''.
Answered by Dr. Bharat Chawda 3 hours later

Thank you for the reply,

Since you have a regular menstrual cycle now & you are also not over weight ,goes against you having hormonal imbalance . But knowing the fact that you didn't respond to oral retinoids ,it would be worth trying hormonal treatment on you.

Also that you had previously irregular cycle and had some pills for about 8 months , also justifies the use of hormonal medicines on you.

At time in such a dicey situations I prefer using both( retinoids & hormonal medicines) in a judicious way.There are few doctors who use this kind combination therapy in India ,but then it would depend upon the doctor concerned .

Since you are getting married in January ,I hope you are aware of the precautions and the side effects of retinoids .Just to name few :
1) one should avoid pregnancy till one is on retinoids & at-least 3-6 months after completing the course.
2) Avoid wearing contact lenses as it causes dryness of eyes .
3) Your liver function test ,cholesterol & blood counts should be normal.
4) No blood donation till you are on retinoids.
5) Do not combine retinoids with either tetracyclin or minocyclin tablets which are also used for acne.
6) Retinoids should be taken with food or preferably milk for better absorption.

I would advise you to XXXXXXX the concerned specialties and get your self diagnosed.Since now you are aware of the hormonal treatment you can discuss the same with the doctors too.

I hope the information provided by me is useful to you in deciding your treatment .

“ Wish you Good Health”

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor